Help for my husband PTSD or thyroid adrenal

My husband was shot in the army 5 years ago. Since this date he has suffered ill health. In the last year it is getting worse. He is down and suicidal all the time, can't tolerate people including me and kids, hair loss extreme in last 4mths, tired ALL the time, run down with aches and pains, dry skin, angry, weight loss of over a stone in last mth, cold all the time, flash backs of the event in which he was injured, not the same positive high achiving person anymore.

He has seem 2 cpn who say deprssion, doc say pain from injury. His most recent tsh was 2.77 and last t4 in the summer was around 22. His serum cortisol level was 831. His white blood count is low so he is being refered to hospital. His B12 was over 8000. His liver function was abnornal but nothing to worry about.

I suspect thyroid/adrenal. Any advice would be great x

4 Replies

oldestnewest
  • Sorry to hear you and your husband are having such a bad time with his health problems. I honestly think that PTSD is not something to be trifled with and more so because you say he is suicidal.

    We all should take care that support sites (which can be and are great for supporting each other) does not give false but well meaning advice that can mean something unrelated is missed.

    The most important thing is to make 100% sure there is no medical cause for his symptoms and though I'm not medically qualified, it does seem like there may be a clinical reason for the signs you describe.

    Does he have a diagnosed thyroid condition and is he being treated? If not, then his thyroid results do look to be (dare I say it) 'normal'. On the other hand, if he is taking thyroid medication then these results may not be so good - but you do not give reference ranges so it is difficult to be sure.

    It is very good that he is being referred to hospital to look at the reasons for all his results. The only suggestion I can give is that you and he both persist with making sure they do not ignore any of his symptoms or the abnormal test results and mistakingly put it all down to depression.

    Sorry I couldn't give a more helpful reply.

  • Absolutely agree with editfmrt - we do not want to mislead or miss.

    However, one question that leapt out at me was, where was he injured? If there was any involvement of the head, brain, neck - then, in my book, all bets are off.

    But do not hesitate to keep asking, to come back and pass on more information, whatever you need to do.

    Rod

  • He was shot in his leg and hip. He spent 10 week in hospital. Got MRSA and Cdif. Had about 8 ops. Had osteomylitis in the bone of his leg.

    He has seen the cpn who just tell him to look to find was of coping as he used to run every day and told him to get the mindfullness cd which did nothing.

    He doesn't have a thyroid condition. My opinion is tht he could have adrenal issues like I do as many of his symptoms are like mine. I suspect that the trauma he went through messed up his adrenals.

    His mum, 2 sisters and brother have many thyroid symptoms but all in `normal' range. They have hysterectomy, ME, fibromyalgia, gallbladder, IBS, irregular heart and angina, weight gain, hair issues, candida, dull skin, depression and the rest of the fun!

    The doc at work just tell him he is depressed not ptsd cos they mod don't want to pay out. He is getting a medical discharge soon so hopefully will get more help on the outside.

    I'm going to order him a ASI test and thyroid urine, see what they tell me and maybe get him in with Dr P.

    Also his basel temps are around 35.8 to 36.3. His pulse is around 50-60.

  • What a rotten time he's had. You have a plan and as you know Dr P from your own treatment I'm sure he will be able to help. That B12 result is high so hopefully this will be checked out too. The cortisol seems high but you don't give reference ranges so it's difficult to tell. Is he taking any medication that contain steroids?

You may also like...